MAUDE Adverse Event Report: MEDLINE INDUSTRIES, INC.; LAP SPONGE FROM TOTAL JOINT PACK

MEDLINE INDUSTRIES, INC.; LAP SPONGE FROM TOTAL JOINT PACK
Catalog Number DYNJ57161
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that "fuzz" was found on the lap sponge and the "fuzz" ended up inside of the patient.Despite good faith efforts to obtain additional information, the reporting facility was unable or unwilling to provide any further patient, product, or procedural details.No information was provided on exactly where within the lap sponge the "fuzz" was found and what medical intervention was required to retrieve the "fuzz" from the patient.Due to the reported incident and in an abundance of caution, this medwatch is being filed.The lap sponge was not returned for evaluation.A sample of a piece of cotton-like material approximately ½-inch long was returned in a specimen cup for evaluation.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that "fuzz" was found on the lap sponge and the "fuzz" ended up inside of the patient.

Common Device Name
LAP SPONGE FROM TOTAL JOINT PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES, INC.
three lakes drive
northfield IL 60093
MDR Report Key7931089
Report Number1423395-2018-00053
Device Sequence Number1473155
Product Code OJH
UDI-Device Identifier10889942725427
UDI-Public10889942725427
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ57161
Device Lot Number18FBI435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;